Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 29, 2013, 5:06 PM CDT for 4 counties in Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2013, 5:06 PM CDT (22:06 UTC)
- Expired
- Apr 29, 2013, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Ford County, KS, Hodgeman County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3057 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS83 KDDC 292206 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 506 PM CDT MON APR 29 2013 ...VERY DRY AND WINDY CONDITIONS WILL PREVAIL UNTIL SUNSET... .GUSTY SOUTHWEST WINDS HAVE RESULTED IN VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES OVER PARTS OF SOUTHWEST KANSAS. THESE CONDITIONS WILL BE FAVORABLE FOR WILDFIRES. KSZ064-078-087-088-300100- /O.NEW.KDDC.FW.W.0006.130429T2206Z-130430T0100Z/ HODGEMAN-FORD-MEADE-CLARK- 506 PM CDT MON APR 29 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF MEADE...CLARK...FORD AND HODGEMAN COUNTIES... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 087 MEADE AND FIRE WEATHER ZONE 088 CLARK. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...UNTIL 8 PM CDT. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...IN THE UPPER 80S TO AROUND 90. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FIRES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GERARD
1 follow-up statement
731 WWUS83 KDDC 300059 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 759 PM CDT MON APR 29 2013 KSZ064-078-087-088-300200- /O.EXP.KDDC.FW.W.0006.000000T0000Z-130430T0100Z/ HODGEMAN-FORD-MEADE-CLARK- 759 PM CDT MON APR 29 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHWEST KANSAS. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED THIS EVENING. $$ GERARD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:29 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 29, 3:29 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 329 PM CDT MON APR 29 2013 ...UPDATED FOR LONG TERM... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 213 PM CDT MON APR 29 2013 MOSTLY CLEAR SKIES AND DRY CONDITIONS ARE ANTICIPATED TONIGHT THROUGH TOMORROW AS THE ATMOSPHERE ABOVE THE HIGH PLAINS LOOKS TO REMAIN FAIRLY DRY. MEANWHILE, A MID TO UPPER LEVEL LONG WAVE TROUGH WILL BE DIGGING INTO THE PACIFIC NORTHWEST TONIGHT THEN INTO THE NORTHERN ROCKIES TOMORROW. AS THIS SYSTEM MOVES INTO THE ROCKIES, LEE TROUGHING LOCATED ALONG THE KS/CO BORDER WILL INTENSIFY ALLOWING SOUTHERLY WINDS TO BE FELT ACROSS MUCH OF WESTERN KANSAS. THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TOMORROW AS THE ATMOSPHERE MIXES. ERGO, BREEZY CONDITIONS WILL BE OBSERVED IN THIS AREA DURING THE AFTERNOON HOURS. A DRY LINE IS ALSO EXPECTED TO BE POSITIONED ACROSS FAR WESTERN KANSAS. RH'S IN THE TEENS WILL BE LIKELY IN THE AFTERNOON INCREASING FIRE DANGER. LUCKILY, WINDS SHOULD REMAIN BELOW RED FLAG CRITERIA. A STRONG COLD FRONT IS THEN PROGGED TO MOVE INTO NORTHERN KANSAS TOMORROW AFTERNOON. MODELS HAVE SLIGHTLY SLOWED DOWN THE SPEED OF THIS FRONT AND HAVE PLACED THIS FRONT ALONG THE I-70 CORRIDOR AROUND 00Z. WITH SURFACE TEMPERATURES IN THE 80S AND DEWPOINTS IN THE LOWER 50S, A FEW THUNDERSTORMS MAY FORM AROUND THIS TIME. HOWEVER, THERE WILL BE A MID LEVEL CAPPING INVERSION AROUND 700 MB AT THIS TIME SO STORMS WILL HAVE A DIFFICULT TIME FORMING. I HAVE ONLY PLACED A SLIGHT CHANCE OF THUNDERSTORMS IN THIS AREA TO ACCOUNT FOR THIS. AS FOR TEMPERATURES, LOWS TONIGHT ARE FORECASTED TO DIP INTO THE LOWER TO MID 50S WITH THE EXCEPTION OF SOUTH CENTRAL KANSAS WHERE UPPER 50S WILL BE POSSIBLE DUE TO HIGHER SURFACE DEWPOINTS. HIGHS TOMORROW LOOK TO RISE INTO THE UPPER 80S TO LOWER 90S WITH THE EXCEPTION OF ALONG THE I-70 CORRIDOR WHERE UPPER 70S AND LOW 80S WILL BE POSSIBLE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 323 PM CDT MON APR 29 2013 A STRONG UPPER LEVEL SHORTWAVE TROUGH IS FORECAST TO MOVE FROM THE PACIFIC NORTHWEST THEN DIG INTO THE CENTRAL PLAINS ON WEDNESDAY NIGHT AND THURSDAY. BY FRIDAY THE MODELS HAVE IT BECOMING A CLOSED LOW AND HAVE IT WOBBLING SLOWLY EAST FROM EASTERN KANSAS AND EASTERN OKLAHOMA AND INTO THE MISSISSIPPI VALLEY BY SUNDAY. THE GFS AND ECMWF ARE IN GOOD AGREEMENT INTO THURSDAY THEN DIFFER ON THE POSITION AND TRACK OF THE UPPER LOW AFTER THAT. THE SHORTWAVE WILL BRING ANOTHER STRONG COLD FRONT ACROSS WESTERN KANSAS ON WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS WESTERN KANSAS ON TUESDAY NIGHT AND WEDNESDAY WITH A CHANCE OF RAIN AND/OR SNOW ON WEDNESDAY NIGHT INTO THURSDAY. THE STORMS ON TUESDAY NIGHT WILL BE ELEVATED WITH SOME HAIL POSSIBLE. SOME WET SNOW MAY STICK ON GRASSY AREAS WITH VERY LITTLE IF ANY ACCUMULATIONS EXPECTED. HIGHS ON WEDNESDAY WILL BE TRICKY WITH THE NAM MODEL MUCH MORE AGGRESSIVE WITH THE COOL DOWN THAN OTHERS. WILL TREND WITH THE WARMEST TEMPS IN PARTS OF SOUTH CENTRAL KANSAS IN THE 60S WHILE THE AREAS WEST MAY NOT GET OUT OF THE 40S. WINDS BEHIND THE COLD FRONT WILL BE STRONG AND FROM 35 TO 45 MPH. OVERNIGHT LOWS BY THURSDAY MORNING COULD BE NEAR OR BELOW THE FREEZING MARK FOR MUCH OF WESTERN KANSAS. TEMPERATURES WILL BE COOL INTO EARLY NEXT WEEK WITH DAYTIME HIGHS SLOWLY WARMING FROM AROUND 50 ON THURSDAY, TO THE LOW TO MID 60S BY THE WEEKEND. OVERNIGHT LOWS WILL ALSO WARM TO AROUND THE FREEZING MARK ON THURSDAY NIGHT TO AROUND 40 BY THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1229 PM CDT MON APR 29 2013 VFR CONDITIONS WILL PREVAIL TODAY AS A STALLED OUT FRONT BECOMES DIFFUSE ACROSS CENTRAL KANSAS. WINDS THIS AFTERNOON WILL GENERALLY BE LIGHT AND VARIABLE ACROSS HYS AND GCK TERMINALS WITH SOUTHWEST WINDS ACROSS THE DDC TERMINAL. WINDS WILL THEN SHIFT TO MORE OF A SOUTHERLY DIRECTION ACROSS ALL TAF SITES TONIGHT AS LEE TROUGHING INTENSIFIES ACROSS THE KS/CO BORDER. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 88 45 47 / 10 10 50 50 GCK 51 86 40 44 / 0 10 40 50 EHA 49 91 43 46 / 10 10 30 40 LBL 55 91 45 47 / 10 10 30 40 HYS 53 82 43 47 / 10 20 60 60 P28 58 89 57 65 / 10 10 50 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HOVORKA_42 LONG TERM...KRUSE AVIATION...HOVORKA_42
Hazardous weather outlook, Apr 29, 3:24 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 324 PM CDT MON APR 29 2013 KSZ030-031-043>046-061>066-074>081-084>090-302030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 324 PM CDT MON APR 29 2013 /224 PM MDT MON APR 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS LATE TUESDAY EVENING ALONG AN ADVANCING COLD FRONT. AT THIS TIME...IT APPEARS LARGE HAIL GREATER THAN THE SIZE OF A HALF DOLLAR WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THE STRONGEST STORMS...AND MAINLY CONFINED TO AREAS NORTHEAST OF A WAKEENEY TO LARNED LINE. A MIX OF WINTRY PRECIPITATION IS THEN EXPECTED LATE WEDNESDAY AND WEDNESDAY NIGHT AS A VERY COLD AIRMASS MOVES INTO SOUTHWESTERN KANSAS. AT THIS TIME...ANY SLEET OR WET SNOW ACCUMULATION SHOULD BE CONFINED TO GRASSY AREAS ONLY AND LIGHT IN NATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 42
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.